Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
wilzzn

My Retin-a Experience So far (would greatly appreciate input)

Recommended Posts

So I just switched my derm about 5 weeks ago, and I think that it was a great decision. He is ranked as the top in Arizona, and I think he really knows what he's talking about.

So far he has prescribed me:

Retin-a Micro .1 perecent as well as doxycycline 150 mg.

at my last visit I was prescribed Salex immediately after telling him my keratosis pilaris problem. This stuff seems to really be working... after one application I'd say 40% has gone away... anyone with KP try this expensive but great product!

--- well back to why im writing this...

so my breakouts on retin-a have been pretty predictable...

first week - solid I THOUGHT wow this stuff is great im gonna have clear skin in a couple weeks once my red marks fade... not the case of course :P naive me

second week - starting of the breakouts

third week - some of the stubborn whiteheads i had are coming to a big red pimple and then going away leaving redmarks galore! haha! and then what really made me mad is i had the first cysts since 4 months... but the only two times i had cysts i was on a vitamin and mineral supplement? im thinking something in its causing the cysts cuz im off and no more cysts right now either... they suck though! damn

fourth week - skin looking terrible... i cant even look at my progress after i get out of the shower cuz its a war zone...

later in the week i got a checkup and he said that in a month i should be much more clear or he will start me on other meds. also if i get any more cysts im going on a low dosage of accutane, hopefully i won't cross that path. hah...

fifth week - red marks everywhere and still getting zits... hoping that my zits will subside soon...

basically i was wondering if anyone with similar experiences to the slightest bit could post here and tell me... i need some encouragement guys!

i have mild acne when not on any topicals... and i think the products i used in the past really made me worse... cuz when i was off of them my skin improved a significant amount

i'd say for the most part i have mild unless i get a dreaded cyst but im hoping that is all the vitamin supplement...

so anybody feel free to reply with your input, experiences, advice, anything helpful!

thanks ;]

-wilzzn

Share this post


Link to post
Share on other sites

Yes I had a similar experience.

I'm on week 14 of topical retinoids right now (Tretinoin) and while they are going away faster due to faster healing/regeneration of the skin, I'm still getting just as much acne appearing. That may or may not be an issue for you.

Share this post


Link to post
Share on other sites

I totally know what you're going through right now. I TOTALLY CAN RELATE.

For real.

I had a really baddd breakout in my first semester in college, this past fall. I guess stress got the best of me, and that's when I had to go home for a weekend to go see my dermatologist. Anyways, I used retin-a micro and duac topical gel as a regimen a few years back. I told my derm to put me on the regimen again.

The first few weeks (that turned into months), my face was red, crusty, and burning. Not to mention my entire forehead was filled with acne, and this time my cheeks as well.

People have stated over and over again that your face on retin-a micro will be the worst it's ever been for the first few weeks - months. It'll look like the medicine you just bought was an entire waste of time. Don't let it fool you. Retin-a micro is a medicine where it promotes skin cell turnover. It's actually bringing all the bacteria to the top of your skin. True, my face was pretty disgusting at the time, but what did I have to lose?

Anyways, I've been on retin-a micro since, february now? It's about five months now. My face is doing EXTREMELY better (knock on wood). I use it everyday, along with Duac Topical Gel.

I am definitely a fan of retin-a micro. True it's not for everyone, but if it does work for you, it really is the best medicine out there. Once your face starts clearing up, you definitely can appreciate better skin. Keep using it, if you've been on it for five weeks. Give it a few more months and I hope that you see results. Good luck and I hope everything works out for you! (Sorry I went off in a tangent, I just love Retin-a micro that much)

Share this post


Link to post
Share on other sites

Sushi did it take you 5 months to get those results?

I've done 4 months, no noticable improvement.

Share this post


Link to post
Share on other sites

I started seeing improvement in two months range. March-April. I started in the beginning of February. That entire month was where all the redness/burning came.

Yes it did take me to get full results in five months.

Share this post


Link to post
Share on other sites
I started seeing improvement in two months range. March-April. I started in the beginning of February. That entire month was where all the redness/burning came.

Yes it did take me to get full results in five months.

thanks for your post sushi! actually right now my skin is way better... all the acne is gone im just getting these huge zits. only a couple tho and everything else (besides the red marks) looks great. how clear are u now is my question... and how often do you get zits?

Share this post


Link to post
Share on other sites

I only have a handful of dark spots from previous hyperpigmentation, and one pimple turned elevated dark spot I'm trying to get rid of. I do get the occasional pimple here and there. I noticed that if I eat a huge bowl of icecream, or if I down one too many shots of tequila, a pimple will surface. That's for me at least. I did a drastic diet change during college and I guess it helped.

Share this post


Link to post
Share on other sites

I just started Retin-A Micro Yesterday, and hopefully my face will b clearer in 4 months lol cuz thats when i start college, and i dont want to have a pizza face

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×